Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Painful urethra. Have ALT levels high. On cipro, nexium. Help?

Hi. I have ALT levels of 300 and ALT levels of 1000. I was on Cipro for a month for diagnosed prostaties. I also had pain in my urethra . Urine went brown 27 days after starting Cipro. They switched my meds to Macrobid and I only has the brown urine for 2 days after the switch. . I have no other symptoms other than these high liver enzyme levels. I am on a lot of regular prescriptions. Synthroid , Dicitel (for IBS), cirpalex, nexium , and for last 30 days Cirpo. I have been drinking approx 30 drinks a week while on all these meda. And a few days before brown urine I was also given Naproxsyn. Only herbal supplement right at same time as Naproxsyn was green coffee extract. What would my levels be so high with no symptoms now.
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Our high liver enzymes look solely because of high amount of alcohol being consumed although prolonged use of pain killers and herbal supplements also result in high liver enzymes.
If you don't stop alcohol,you may land up with alcoholic hepatitis which may lead to irreversible liver cirrhosis.
The best treatment for you at the moment is to stop your alcohol completely,if you want to save your liver.
Eat healthy like fresh fruits and green vegetables and do regular exercises.
Although medicines are prescribed to reduce liver enzymes level,but their role in doing so is controversial and debatable.
Answered: Sat, 27 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor